Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 262, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 24, 2001, 9:08 AM CST for Montgomery County, Robertson County, Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2001, 9:08 AM CST (15:08 UTC)
- Expired
- Nov 24, 2001, 10:00 AM CST
- In force
- 52 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Montgomery County, TN, Robertson County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 24, 7:00 AM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 378 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 241510 SVRBNA TNC125-147-241600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 908 AM CST SAT NOV 24 2001 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN TENNESSEE WESTERN ROBERTSON COUNTY IN TENNESSEE * UNTIL 1000 AM CST * AT 908 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF CLARKSVILLE...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE... JUST SOUTH OF CLARKSVILLE AROUND 915 AM CST A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST SATURDAY MORNING FOR TENNESSEE. $$ JBW LAT...LON 3647 8757 3630 8750 3643 8699 3666 8711
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 2:45 AM CST, 6 hours 23 minutes earlier.
Area forecast discussion, Nov 24, 2:45 AM CST, 6 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 245 AM CST SAT NOV 24 2001 LATEST SURFACE ANALYSIS PLACING TIGHT LOW CENTER SE NEBRASKA VICINITY...WITH COLD FRONT ACROSS WRN AR/LA BORDER AND WARM FRONT SEEMINGLY STRETCHED ACROSS OR JUST OF THE CWA. FAIRLY GOOD SQUALL LINE CONTINUES JUST AHEAD OF COLD FRONT...WITH LITTLE PRECIP AT ALL FURTHER EAST. DEEP NEGATIVELY TILTED CLOSED SYSTEM EXPECTED TO CONTINUE SLOW MOVEMENT TODAY/TONIGHT...DRAGGING COLD FRONT THRU 00-12Z SUN. MOST FAVORABLE LIFTING MECHANISMS EXPECTED TO MOVE SLOWLY ACROSS THE CWA 15Z SAT-00Z SUN...WHICH REMAINS FAIRLY CONSISTENT WITH PAST FEW MODEL RUNS. ADDITIONALLY...MODELS CONSISTENT WITH INSTABILITY REMAINING QUITE LIMITED...SEEMINGLY BECAUSE OF MODERATELY WARM AIR AT MID-LEVELS. NEVER-THE-LESS...EXPECT SQUALL LINE TO THE W TO HOLD TOGETHER AS IT MOVES THRU THE CWA TODAY. LOW-LEVEL JET WINDS 40-50+KTS LEAVES SPORADIC WIND DAMAGE POSSIBILITY IN THE EQUATION. WILL LEAVE CATEGORICAL POPS RUNNING AS IS. AIRMASS EXPECTED TO DRYOUT RAPIDLY BEHIND FRONTAL BOUNDARY...MAINLY AFTER 12Z SUN. IN THE MEAN TIME WILL HAVE TO DEAL WITH ON ONGOING PRECIP TONIGHT. EXPECT LINGERING SHWRS/TSTMS TO CONTINUE TIL MIDNIGHT WRN ZONES...SHORTLY AFTER ON THE PLATEAU. WILL WORD ACCORDINGLY. INSTABILITY PARAMETERS SUGGEST THAT SECONDARY LINE COULD DEVELOP RIGHT ALONG BOUNDARY AFTER INITIAL BAND OF DEEPEST MOISTURE MOVES THRU. WILL UP POPS TO LIKELY CATEGORY ALL ZONES TONIGHT. SUNDAY LOOKING GOOD AS DRY AIR AND WEAK RIDGING ALOFT SETTLE ON THE REGION. TEMPS EXPECTED TO REMAIN SEASONAL/WARM AS TRAILING STORM SYSTEM SET TO AFFECT THE AREA EARLY NEXT WEEK LIMITING PATTERN FOR ANY COLD ADVECTION. BNA 69/52/66/44 8600 CSV 65/53/62/42 8700 07 .BNA...NONE.
In the hours before
Special weather statement, Nov 24, 4:22 AM CST, 4 hours 46 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-251130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST SAT NOV 24 2001 ...SEVERE THUNDERSTORMS POSSIBLE TODAY... LOW PRESSURE WILL MOVE FROM THE CENTRAL PLAINS TOWARD THE GREAT LAKES TODAY...AND A TRAILING COLD FRONT WILL APPROACH TENNESSEE. MOISTURE AND INSTABILITY WILL CONTINUE TO INCREASE AHEAD OF THE FRONT AS SOUTH WINDS STRENGTHEN. AS A RESULT...BANDS OF SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION. THE COLD FRONT WILL MOVE THROUGH THE MID STATE OVERNIGHT BRINGING AN END TO THE SHOWERS AND STORMS. SOME THUNDERSTORMS ACROSS MIDDLE TENNESSEE MAY BECOME SEVERE TODAY AND TONIGHT...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. FOR NASHVILLE AND AREAS TO THE WEST...THE GREATEST THREAT FROM SEVERE WEATHER WILL OCCUR ANY TIME FROM MID MORNING THROUGH EARLY THIS EVENING. TO THE EAST OF NASHVILLE...INCLUDING THE CUMBERLAND PLATEAU...THE GREATEST THREAT WILL BE FROM LATE AFTERNOON THROUGH MIDNIGHT. DUE TO THE POSSIBILITY OF SEVERE THUNDERSTORMS TODAY THROUGH THIS EVENING...ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BE NEEDED. STAY TUNED FOR UPDATED WEATHER INFORMATION.
Special weather statement, Nov 24, 5:30 AM CST, 3 hours 38 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-251130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST SAT NOV 24 2001 ...SEVERE THUNDERSTORMS POSSIBLE TODAY... LOW PRESSURE WILL MOVE FROM THE CENTRAL PLAINS TOWARD THE GREAT LAKES TODAY...AND A TRAILING COLD FRONT WILL APPROACH TENNESSEE. MOISTURE AND INSTABILITY WILL CONTINUE TO INCREASE AHEAD OF THE FRONT AS SOUTH WINDS STRENGTHEN. AS A RESULT...BANDS OF SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION. THE COLD FRONT WILL MOVE THROUGH THE MID STATE OVERNIGHT BRINGING AN END TO THE SHOWERS AND STORMS. SOME THUNDERSTORMS ACROSS MIDDLE TENNESSEE MAY BECOME SEVERE TODAY AND TONIGHT...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. FOR NASHVILLE AND AREAS TO THE WEST...THE GREATEST THREAT FROM SEVERE WEATHER WILL OCCUR ANY TIME FROM MID MORNING THROUGH EARLY THIS EVENING. TO THE EAST OF NASHVILLE...INCLUDING THE CUMBERLAND PLATEAU...THE GREATEST THREAT WILL BE FROM LATE AFTERNOON THROUGH MIDNIGHT. DUE TO THE POSSIBILITY OF SEVERE THUNDERSTORMS TODAY THROUGH THIS EVENING...ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BE NEEDED. STAY TUNED FOR UPDATED WEATHER INFORMATION.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 7:03 AM CST | Severe Thunderstorm Warning | OHX | Benton | 27 min |
| Nov 24, 10:00 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 45 min |
| Nov 24, 11:40 AM CST | Severe Thunderstorm Warning | OHX | Cheatham | 35 min |
| Nov 24, 12:17 PM CST | Severe Thunderstorm Warning | OHX | Robertson | 23 min |
| Nov 24, 1:00 PM CST | Tornado Warning | OHX | Lincoln | 30 min |
| Nov 24, 1:06 PM CST | Severe Thunderstorm Warning | OHX | Williamson | 24 min |
| Nov 24, 1:27 PM CST | Tornado Warning | OHX | Moore | 18 min |
| Nov 24, 1:39 PM CST | Tornado Warning | OHX | Coffee, Franklin | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.